Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 98, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 21, 2009, 12:53 PM CDT for 6 counties in Alabama. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2009, 12:53 PM CDT (17:53 UTC)
- Expired
- Sep 21, 2009, 3:31 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chilton County, AL, Coosa County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 46 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 1:10 PM CDT | FLASH FLOOD | Columbiana, AL | MANY STREETS ARE NOW FLOODED IN DOWNTOWN COLUMBIANA...INCLUDING THREE INCHES OF WATER FLOWING ACROSS N MAIN STREET. |
| Sep 21, 1:36 PM CDT | FLASH FLOOD | 4 N Calera, AL | SIX TO EIGHT INCHES OF WATER OVER THE ROADWAY ON HIGHWAY 70 NEAR DARGIN CROSS ROADS IN CALERA. |
| Sep 21, 1:36 PM CDT | FLASH FLOOD | Nw Columbiana, AL | COLUMBIANA PD DIRECTING TRAFFIC AT MYER AND MAIN STREET DUE TO 1.5 FEET OF WATER OVER THE ROADWAY AT THAT LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 211753
FFWBMX
ALC021-037-073-115-117-121-212145-
/O.NEW.KBMX.FF.W.0098.090921T1753Z-090921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
MOUNTAIN BROOK...LEEDS...IRONDALE...HUEYTOWN...HOOVER...
GARDENDALE...FULTONDALE...FAIRFIELD...BIRMINGHAM...BESSEMER...
HOMEWOOD...
SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...MONTEVALLO...
HELENA...COLUMBIANA...CHELSEA...CALERA...ALABASTER...
SOUTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...PELL CITY...ODENVILLE...MOODY...
WESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEOGUFKA...STEWARTVILLE...ROCKFORD...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TALLADEGA SPRINGS...TALLADEGA...
SYLACAUGA...CHILDERSBURG...
* UNTIL 445 PM CDT
* AT 1248 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA. THIS
LINE COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER AN AREA
THAT HAS ALREADY RECEIVED WELL OVER 3 INCHES OVER THE LAST SEVERAL
HOURS. ANY HEAVY DOWNPOURS COULD PRODUCE RAPID FLOODING THAT
COULD LEAD TO A VERY DANGEROUS SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
JEFFERSON...WARRIOR...VILLAGE CREEK AVENUE W...VANDIVER...U.A.B.
CAMPUS...TRAFFORD...TALLADEGA SUPERSPEEDWAY...TALLADEGA MUNICIPAL
AIRPORT...SYLVAN SPRINGS...SAMFORD UNIVERSITY...RIVERSIDE...
PINSON...OAK GROVE...MULGA...MORRIS...MINOR...MIDFIELD...MAYTOWN...
MARGARET...MADISON...LIPSCOMB...LINCOLN...LEGION FIELD...LAKE
PURDY...KINGSTON...KIMBERLY...KETONA LAKES...GREYSTONE...
GRAYSVILLE...GRANT TOWN...FORESTDALE...ENSLEY...TARRANT...COOSA
ISLAND...CLAY...CENTER POINT...CARDIFF...CAHABA HEIGHTS...
BROOKSIDE...BRIGHTON...BRANCHVILLE...BON AIR...B.J.C.C....
BIRMINGHAM FAIRGOUNDS...BIRMINGHAM AIRPORT...BARBER MOTORSPORTS
PARK...BALD ROCK...ARGO...ALTON...ALPINE BAY RESORT...ADAMSVILLE
AND HOMEWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES IS POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3376 8666 3379 8656 3363 8617 3369 8620
3368 8605 3359 8599 3358 8579 3350 8585
3350 8591 3330 8598 3330 8612 3320 8617
3279 8621 3273 8659 3308 8662 3307 8693
3325 8702 3347 8734 3384 8688 3384 8676
$$
10/ARM2 follow-up statements
000
WGUS74 KBMX 211908
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT MON SEP 21 2009
ALC021-037-073-115-117-121-212145-
/O.CON.KBMX.FF.W.0098.000000T0000Z-090921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-JEFFERSON AL-ST. CLAIR AL-
208 PM CDT MON SEP 21 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHERN ST. CLAIR...SOUTHEASTERN JEFFERSON...TALLADEGA...SHELBY...
WESTERN COOSA AND EASTERN CHILTON COUNTIES...
AT 206 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA. ALTHOUGH THE INTENSITY OF THESE STORMS HAS
DECREASED...THERE IS STILL THE POTENTIAL FOR AN ADDITIONAL 1 TO 3
INCHES WITH SOME OF THE STRONGER STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE PURDY...
VESTAVIA HILLS...VANDIVER...U.A.B. CAMPUS...TRUSSVILLE...TALLADEGA
SUPERSPEEDWAY...TALLADEGA MUNICIPAL AIRPORT...TALLADEGA...SAMFORD
UNIVERSITY...RIVERSIDE...PELL CITY...ODENVILLE...MOUNTAIN BROOK...
MOODY...MARGARET...LINCOLN...LEEDS...KINGSTON...IRONDALE...
GREYSTONE...GRANT TOWN...COOSA ISLAND...CLAY...CAHABA HEIGHTS...
BRANCHVILLE...BIRMINGHAM AIRPORT...BIRMINGHAM...BARBER MOTORSPORTS
PARK...BALD ROCK...ARGO...ALTON...ALPINE BAY RESORT AND HOMEWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3363 8617 3369 8620 3368 8605 3359 8599
3358 8579 3350 8585 3350 8591 3339 8595
3338 8598 3330 8598 3330 8612 3320 8617
3279 8621 3273 8659 3308 8662 3307 8693
3331 8706 3368 8663 3379 8656
$$
10/ARM000
WGUS74 KBMX 212031
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON SEP 21 2009
ALC021-037-073-115-117-121-212040-
/O.CAN.KBMX.FF.W.0098.000000T0000Z-090921T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-JEFFERSON AL-ST. CLAIR AL-
331 PM CDT MON SEP 21 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ST.
CLAIR...SOUTHEASTERN JEFFERSON...TALLADEGA...SHELBY...WESTERN COOSA
AND EASTERN CHILTON COUNTIES...
THE STORMS THAT PROMPTED THE WARNING ARE WEAKENING AND MOVING OUT OF
THE WARNING AREA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3363 8617 3369 8620 3368 8605 3359 8599
3358 8579 3350 8585 3350 8591 3339 8595
3338 8598 3330 8598 3330 8612 3320 8617
3279 8621 3273 8659 3308 8662 3307 8693
3331 8706 3368 8663 3379 8656
$$
10/ARMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 12:37 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 21, 12:37 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT MON SEP 21 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... ANYBODY REMEMBER THE DROUGHT WE WERE IN A COUPLE OF YEARS AGO? THAT HAS COME AND GONE AS RAIN CONTINUES TO FALL ACROSS A GOOD PORTION OF CENTRAL ALABAMA. THESE RAINS HAVE BEEN CONTINUOUS (FOR THE MOST PART) SINCE MIDNIGHT IN AREAS LIKE PICKENS...TUSCALOOSA AND GREENE COUNTIES...WHICH HAS LED TO THE ISSUANCE OF FLASH FLOOD WARNINGS ACROSS ALL OF THESE AREAS THROUGHOUT THE MORNING. SOME AREAS HAVE RECEIVED RAINFALL TOTALS IN THE NEIGHBORHOOD OF 4 TO 6 INCHES...WITH LOCALLY HEAVIER RADAR ESTIMATES OF 10+ INCHES...SINCE MIDNIGHT AND COULD SEE ANOTHER 2 TO 4 INCHES THROUGH MID AFTERNOON. CALLS CONTINUE TO COME IN THIS MORNING ABOUT ROADS BEING WASHED OUT AS PEOPLE BEGIN TO DRIVE OUT AND ABOUT. REMEMBER. IF YOU ARE CONFRONTED WITH THE CHOICE OF DRIVING THROUGH ANY DEPTH OF WATER IN A ROADWAY OR TURNING YOUR VEHICLE AROUND, DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN. FOR THE REST OF THE MORNING AND INTO THE EARLY AFTERNOON HOURS... THING DO NOT LOOK TO CHANGE MUCH AT ALL. RAINFALL IS EXPECTED TO PERSIST AS PWS ABOVE 2 INCHES...LARGE SCALE SFC CONVERGENCE AND THESE LITTLE VORT MAXES MOVING OVER THE STATE COMBINE TO MAKE FOR A VERY WET DAY. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL NEW MEDIA OUTLET FOR THE LATEST ON THE FLASH FLOOD THREAT. 27 && .AVIATION...18Z TAF DISCUSSION. WE REMAIN IN A PATTERN WITH VERY LOW PREDICTABILITY BEYOND THE FIRST COUPLES HOURS...AND AS A RESULT VERY LOW CONFIDENCE AFTER THAT. THE MAIN AREA OF CONCERN THIS MORNING...AND THROUGH AT LEAST 2100Z TODAY...WILL REMAIN IN THE EET TO ANB CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS WILL FREQUENTLY REDUCE CEILINGS AND VISIBILITIES TO BELOW 1 MILE AND BELOW 1000 FEET...RESPECTTIVELY. TCL HAS EMERGED INTO A BIT OF A CLEAR SPOT...WHICH MAY ALSO SOON REACH BHM. BUT IF MORE RAIN DEVELOPS...THEN WILL HAVE TO ISSUE UPDATES TO TAKE FORECASTS FOR THOSE LOCATIONS INTO A MORE PESSEMISTIC DIRECTION. THE RAIN THUS FAR TODAY HAS STAYED WELL NORTH OF MGM AND TOI. GIVEN SUCH LOW CONFIDENCE...I JUST WENT WITH A PERSISTENCE BASED FORECAST FOR THOSE LOCATIONS...AND WILL ALSO UPDATE THEM IF/WHEN NECESSARY. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA UNTIL MIDNIGHT TONIGHT. &&
Hazardous weather outlook, Sep 21, 12:51 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT MON SEP 21 2009 ALZ011>015-017>050-221200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1251 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WATCH UNTIL MIDNIGHT.. A THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF CENTRAL ALABAMA THROUGH AT LEAST MIDNIGHT TONIGHT. THE AREA WITH THE HIGHEST INITIAL THREAT THIS AFTERNOON WILL BE IN A BAND FROM LAMAR...PICKENS...AND SUMTER COUNTIES...EASTWARD THROUGH TUSCALOOSA AND METRO BIRMINGHAM...TO CHEROKEE...CLEBURNE...AND RANDOLPH COUNTIES. THE HIGHEST THREAT MAY EXPAND OR MOVE NORTH OR SOUTH AS ADDITIONAL SHOWERS AND STORMS DEVELOP. IN ADDITION TO THE FLASH FLOODING...SEVERAL RIVERS ARE NOW IN FLOOD...OR ARE FORECAST TO GO INTO FLOOD LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN CHANCES WILL REMAIN ABOVE NORMAL THROUGH AT LEAST TUESDAY... CONTINUING A THREAT OF FLASH FLOODING. RIVER FLOODING WILL REMAIN A CONCERN ON SEVERAL CENTRAL ALABAMA RIVERS THROUGH AT LEAST FRIDAY. PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY FOR MANY AREAS THROUGH TONIGHT DUE TO FLOODING. 61
In the hours before
Special weather statement, Sep 21, 10:08 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1008 AM CDT MON SEP 21 2009 ALZ011>015-017>050-220000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1008 AM CDT MON SEP 21 2009 ...LIFE THREATENING FLASH FLOODING CONDITIONS ACROSS CENTRAL ALABAMA... A VERY PERSISTENT WET PATTERN OF THE LAST SEVERAL DAYS HAS CREATED HAZARDOUS CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA. SINCE SUNDAY AFTERNOON...ANYWHERE FROM 5 TO 10 PLUS INCHES OF RAINFALL...WITH LOCALLY HIGHER TOTALS...HAVE FALLEN ACROSS AREAS OF WESTERN ALABAMA GENERALLY NORTH OF U.S. 80 AND ALONG AND WEST OF INTERSTATE 65. ALL COUNTIES ACROSS CENTRAL ALABAMA HAVE RECEIVED SUBSTANTIAL RAINFALL OVER THE PAST SEVERAL DAYS. PERIODS OF HEAVY RAINFALL ARE EXPECTED TO CONTINUE THROUGH TONIGHT...WITH AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL POSSIBLE ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS. GROUNDS ARE SATURATED ACROSS CENTRAL ALABAMA AND WE HAVE TRANSITIONED TO LIFE THREATENING FLASH FLOODING CONDITIONS. RESIDENTS ARE EXPECTED TO USE CAUTION WHEN TRAVELING AS MUCH MORE THAN THE USUAL LOW LYING AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING. 08
Local storm report, Sep 21, 10:27 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD MOUNDVILLE 33.00N 87.63W
09/21/2009 HALE AL EMERGENCY MNGR
EXTENSIVE FLOODING REPORTED IN MOUNDVILLE...WITH NUMEROUS
ROADS CLOSED AND WATER DAMAGE REPORTED TO SEVERAL HOMES.
&&
GGOGGINSLocal storm report, Sep 21, 10:51 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD CENTREVILLE 32.97N 87.13W
09/20/2009 BIBB AL EMERGENCY MNGR
WATER CROSSING STATE HIGHWAY 219 AT OLD MILL POND CAUSING
ROADWAY TO BE CLOSED.
&&
GGOGGINSLocal storm report, Sep 21, 10:55 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLOOD 2 SE HARRISBURG 32.86N 87.20W
09/20/2009 BIBB AL EMERGENCY MNGR
FLOODING FROM CAHABA RIVER HAS CAUSED HARRISBURG ROAD TO
BECOME SUBMERGED AND HAS BEEN CLOSED.
&&
GGOGGINSLocal storm report, Sep 21, 10:57 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM FLOOD 2 SE HARRISBURG 32.86N 87.20W
09/21/2009 BIBB AL EMERGENCY MNGR
FLOODING FROM CAHABA RIVER HAS CAUSED HARRISBURG ROAD TO
BECOME SUBMERGED AND HAS BEEN CLOSED. TIME CORRECTED.
&&
GGOGGINSLocal storm report, Sep 21, 10:58 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 AM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM FLASH FLOOD CENTREVILLE 32.97N 87.13W
09/21/2009 BIBB AL EMERGENCY MNGR
WATER CROSSING STATE HIGHWAY 219 AT OLD MILL POND CAUSING
ROADWAY TO BE CLOSED. TIME CORRECTED.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:00 PM CDT | Flash Flood Warning | BMX | Fayette, Walker, Winston | 3 hr |
| Sep 20, 7:40 PM CDT | Flash Flood Warning | BMX | Fayette, Greene, Pickens, Tuscaloosa | 3 hr |
| Sep 20, 8:02 PM CDT | Areal Flood Advisory | BMX | Cherokee | 3 hr |
| Sep 20, 8:56 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa, Walker | 3 hr |
| Sep 20, 10:01 PM CDT | Flash Flood Warning | BMX | Greene, Pickens, Tuscaloosa | 3 hr |
| Sep 20, 10:23 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 20, 10:50 PM CDT | Flash Flood Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 20, 11:26 PM CDT | Flash Flood Warning | BMX | Chilton, Shelby | 3 hr |
| Sep 21, 12:05 AM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Sep 21, 12:55 AM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Sep 21, 1:44 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 21, 2:30 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 2 hr |
| Sep 21, 3:11 AM CDT | Flash Flood Warning | BMX | Clay, Coosa, Talladega | 3 hr |
| Sep 21, 3:44 AM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 10 hr |
| Sep 21, 4:27 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 6 hr |
| Sep 21, 7:58 AM CDT | Flash Flood Warning | BMX | Lamar, Pickens | 6 hr |
| Sep 21, 8:19 AM CDT | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 6 hr |
| Sep 21, 8:27 AM CDT | Flash Flood Warning | BMX | Greene, Hale | 4 hr |
| Sep 21, 9:00 AM CDT | Flash Flood Warning | BMX | Bibb, Perry | 3 hr |
| Sep 21, 9:55 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Sep 21, 9:56 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair, Shelby | 3 hr |
| Sep 21, 10:17 AM CDT | Flash Flood Warning | BMX | Fayette, Marion, Walker, Winston | 3 hr |
| Sep 21, 10:27 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 days |
| Sep 21, 11:56 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Dallas, Greene, Hale, Marengo and 1 more | 4 hr |
| Sep 21, 1:39 PM CDT | Tornado Warning | BMX | Sumter | 51 min |
| Sep 21, 1:52 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Pickens, Sumter | 3 hr |
| Sep 21, 2:04 PM CDT | Flash Flood Warning | BMX | Clay, Coosa, Tallapoosa | 3 hr |
| Sep 21, 2:24 PM CDT | Tornado Warning | BMX | Greene, Sumter | 51 min |
| Sep 21, 2:59 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 2 hr |
| Sep 21, 3:07 PM CDT | Tornado Warning | BMX | Greene, Sumter | 38 min |
| Sep 21, 3:39 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 13 min |
| Sep 21, 3:41 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 13 min |
| Sep 21, 4:09 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 30 min |
| Sep 21, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 48 min |
| Sep 21, 4:49 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 2 hr |
| Sep 21, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 30 min |
| Sep 21, 5:56 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Pike | 2 hr |
| Sep 21, 6:35 PM CDT | Areal Flood Advisory | BMX | Lowndes | 115 min |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.